Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 37, NWS Wilmington, OH

March 1, 20174 counties in Kentucky; Adams County, Brown County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 1, 2017, 7:22 AM EST for 4 counties in Kentucky; Adams County, Brown County, Ohio. It was in force for 53 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 7:22 AM EST (12:22 UTC)
Expired
Mar 1, 2017, 8:15 AM EST
In force
53 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH

The radar

The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 7:40 AM ESTTSTM WND DMG2 Ene Mount Olivet, KYBARN DESTROYED ON HENSON RIDGE.
Mar 1, 7:40 AM ESTTSTM WND DMG5 Se Sardinia, OH2-3 TRAILERS DESTROYED ON MARTIN-ALEXANDRIA ROAD. CORRECTED TIME BASED ON RADAR.
Mar 1, 7:45 AM ESTTSTM WND DMG5 Sw Washington, KYTRAILER OVERTURNED AND PEOPLE RESCUED. DEBRIS ON US 68. TIME ESTIMATED FROM RADAR.
Mar 1, 7:45 AM ESTTSTM WND DMGLewisburg, KYCOMMUNICATION TOWER BENT NEAR THE LEWISBURG VOLUNTEER FIRE DEPARTMENT.
Mar 1, 7:53 AM ESTTSTM WND DMG3 N West Union, OHDAMAGE TO A HOUSE AND BARN NEAR THE INTERSECTION OF UNITY RD AND STATE ROUTE 247.
Mar 1, 7:56 AM ESTTSTM WND GST 70Kfgx Fleming-Mason Apt, KY
Mar 1, 8:02 AM ESTTSTM WND DMG4 Ne West Union, OHDOZENS OF LARGE TREES DOWN, ONE OF WHICH FELL ON AND DESTROYED A FENCE.
Mar 1, 8:10 AM ESTTSTM WND GST 50Kymeso Vanceburg 6w, KY
Mar 1, 8:14 AM ESTTSTM WND DMG5 Sse Tollesboro, KYROOF REMOVED FROM BRICK HOUSE. NUMEROUS TREES DOWN ALONG BUCK LICK BRANCH RD. TIME ESTIMATED FROM RADAR.
Mar 1, 8:14 AM ESTTSTM WND DMG5 S Tollesboro, KYTOP HALF OF SILO DESTROYED BY FLYING DEBRIS. TIME ESTIMATED BASED ON RADAR.
Mar 1, 8:14 AM ESTTSTM WND DMG6 Se Tollesboro, KYTOMBSTONES AT CHURCH KNOCKED OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 5:57 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -229 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-229 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WUUS51 KILN 011222
SVRILN
KYC023-135-161-201-OHC001-015-011315-
/O.NEW.KILN.SV.W.0037.170301T1222Z-170301T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
722 AM EST WED MAR 1 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Mason County in northern Kentucky...
  Robertson County in northern Kentucky...
  Northwestern Lewis County in northeastern Kentucky...
  Eastern Bracken County in northern Kentucky...
  Southern Brown County in southwestern Ohio...
  Adams County in southwestern Ohio...

* Until 815 AM EST.

* At 721 AM EST, severe thunderstorms were located along a line
  extending from near Williamsburg to 10 miles south of Falmouth,
  moving east at 70 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Maysville, Georgetown, Washington, Mount Orab, West Union,
  Manchester, Peebles, Ripley, Aberdeen, Vanceburg, Augusta,
  Winchester, Sardinia, Seaman, Lewisburg, Rome, Tollesboro, Emerald,
  Blue Creek and Decatur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1100 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.

LAT...LON 3843 8358 3849 8359 3852 8364 3846 8386
      3849 8393 3842 8400 3843 8400 3850 8418
      3856 8416 3856 8419 3862 8407 3899 8391
      3902 8387 3902 8361 3906 8338 3905 8332
      3902 8327 3862 8327 3841 8353
TIME...MOT...LOC 1221Z 258DEG 59KT 3908 8410 3854 8427 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Hatzos
4 follow-up statements
084 
WWUS51 KILN 011230
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
730 AM EST WED MAR 1 2017

KYC023-135-161-201-OHC001-015-011315-
/O.CON.KILN.SV.W.0037.000000T0000Z-170301T1315Z/
Mason KY-Robertson KY-Lewis KY-Bracken KY-Brown OH-Adams OH-
730 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EST
FOR MASON...ROBERTSON...NORTHWESTERN LEWIS...EASTERN BRACKEN...
SOUTHERN BROWN AND ADAMS COUNTIES...

At 730 AM EST, severe thunderstorms were located along a line
extending from Mount Orab to 7 miles southwest of Brooksville, moving
east at 60 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Maysville, Georgetown, Washington, Mount Orab, West Union,
Manchester, Peebles, Ripley, Aberdeen, Vanceburg, Augusta,
Winchester, Sardinia, Seaman, Lewisburg, Rome, Tollesboro, Emerald,
Blue Creek and Decatur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1100 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.

LAT...LON 3843 8358 3849 8359 3852 8364 3846 8386
      3849 8393 3842 8400 3843 8400 3850 8418
      3856 8416 3856 8419 3862 8407 3899 8391
      3902 8387 3902 8361 3906 8338 3905 8332
      3902 8327 3862 8327 3841 8353
TIME...MOT...LOC 1230Z 270DEG 54KT 3901 8394 3858 8412 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

Hatzos
744 
WWUS51 KILN 011247
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
747 AM EST WED MAR 1 2017

KYC023-011257-
/O.CAN.KILN.SV.W.0037.000000T0000Z-170301T1315Z/
Bracken KY-
747 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRACKEN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.

LAT...LON 3843 8358 3849 8359 3852 8364 3846 8386
      3849 8393 3842 8400 3843 8400 3850 8418
      3854 8414 3859 8398 3902 8379 3902 8361
      3906 8338 3905 8332 3902 8327 3862 8327
      3841 8353
TIME...MOT...LOC 1247Z 274DEG 42KT 3897 8368 3855 8389 

$$

KYC135-161-201-OHC001-015-011315-
/O.CON.KILN.SV.W.0037.000000T0000Z-170301T1315Z/
Mason KY-Robertson KY-Lewis KY-Brown OH-Adams OH-
747 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EST
FOR MASON...ROBERTSON...NORTHWESTERN LEWIS...SOUTHEASTERN BROWN AND
ADAMS COUNTIES...

At 747 AM EST, severe thunderstorms were located along a line
extending from near Winchester to 6 miles southwest of Washington,
moving east at 50 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Maysville, Washington, West Union, Manchester, Peebles, Ripley,
Aberdeen, Vanceburg, Winchester, Sardinia, Seaman, Lewisburg, Rome,
Tollesboro, Emerald, Blue Creek, Decatur, Russellville, Mount Olivet
and Dover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1100 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.

LAT...LON 3843 8358 3849 8359 3852 8364 3846 8386
      3849 8393 3842 8400 3843 8400 3850 8418
      3854 8414 3859 8398 3902 8379 3902 8361
      3906 8338 3905 8332 3902 8327 3862 8327
      3841 8353
TIME...MOT...LOC 1247Z 274DEG 42KT 3897 8368 3855 8389 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

Hatzos
890 
WWUS51 KILN 011303
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
803 AM EST WED MAR 1 2017

KYC201-011312-
/O.CAN.KILN.SV.W.0037.000000T0000Z-170301T1315Z/
Robertson KY-
803 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR ROBERTSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.

LAT...LON 3843 8358 3849 8359 3852 8364 3846 8386
      3865 8383 3873 8366 3902 8361 3906 8338
      3905 8332 3902 8327 3862 8327 3841 8353
TIME...MOT...LOC 1302Z 258DEG 59KT 3897 8339 3859 8352 

$$

KYC135-161-OHC001-015-011315-
/O.CON.KILN.SV.W.0037.000000T0000Z-170301T1315Z/
Mason KY-Lewis KY-Brown OH-Adams OH-
803 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EST
FOR SOUTHEASTERN MASON...NORTHWESTERN LEWIS...SOUTHEASTERN BROWN AND
ADAMS COUNTIES...

At 802 AM EST, severe thunderstorms were located along a line
extending from Peebles to near Tollesboro, moving east at 70 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Maysville, Washington, West Union, Manchester, Peebles, Aberdeen,
Vanceburg, Seaman, Lewisburg, Tollesboro, Rome, Blue Creek, Cherry
Fork, Concord, Trinity, Dunkinsville, Bradysville, Mays Lick, May
Hill and Rectorville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1100 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.

LAT...LON 3843 8358 3849 8359 3852 8364 3846 8386
      3865 8383 3873 8366 3902 8361 3906 8338
      3905 8332 3902 8327 3862 8327 3841 8353
TIME...MOT...LOC 1302Z 258DEG 59KT 3897 8339 3859 8352 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

Hatzos
847 
WWUS51 KILN 011314
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
814 AM EST WED MAR 1 2017

KYC135-161-OHC001-015-011323-
/O.EXP.KILN.SV.W.0037.000000T0000Z-170301T1315Z/
Mason KY-Lewis KY-Brown OH-Adams OH-
814 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MASON...
NORTHWESTERN LEWIS...SOUTHEASTERN BROWN AND ADAMS COUNTIES WILL
EXPIRE AT 815 AM EST...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However, an 
additional severe thunderstorm warning remains in effect for 
portions of Lewis County until 845 AM.

A tornado watch remains in effect until 1100 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 3843 8358 3849 8359 3852 8364 3846 8386
      3865 8383 3873 8366 3902 8361 3906 8338
      3905 8332 3902 8327 3862 8327 3841 8353
TIME...MOT...LOC 1313Z 258DEG 59KT 3900 8318 3862 8331 

$$

Hatzos

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:49 AM EST, 33 minutes earlier.

Area forecast discussion, Mar 1, 6:49 AM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
649 AM EST Wed Mar 1 2017

.SYNOPSIS...
Thunderstorms will continue through the first part of the day
as a cold front pushes southeast across the area. Behind the
front, a cooler airmass will settle into the region through the
end of the work week. An upper level disturbance will bring a
chance of rain and snow showers to the region Thursday night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Thunderstorms are continuing to train northeast across southern
portions of our area early this morning. This is in an area of
good low level convergence along the nose of a 50 knot 925 mb
jet that will shift off to the east through mid morning. Weak
instabilities are also in place across our area with mucapes or
around 500 j/kg or so. We have been slowly eroding away the cin
across the area this morning and these storms have become more
surface based in the last couple of hours. Meanwhile, the
convective line associated with the cold front is pushing
east across central Indiana and into northwest Ohio. Hi res
cams are in decent agreement pushing this line through our area
fairly quickly this morning and have trended the forecast
accordingly. The severe threat will continue across our area
until this line moves through. Behind the front, the pressure
gradient will increase through the afternoon hours with winds
increasing and becoming gusty. We may approach wind advisory
criteria across our northern areas but will hold off on anything
at this point as it looks marginal. A few instability showers
may also develop through this afternoon, mainly across the
north and will cover this with just some lower chance pops later
today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
A few showers may linger across our north into this evening and
with the gradient remaining fairly tight, winds will likely stay
up for awhile into tonight. A clipper type system will drop down
from the northwest Thursday into Thursday night. This will lead
to an increasing chance of showers heading into Thursday
evening, especially across norther portions of our fa. Low
level thermal fields suggest that any pcpn will start off as
rain Thursday afternoon before transitioning to snow from north
to south Thursday evening. There could be some light snow
accumulations with this, mainly across northern portions of our
area where maybe an inch or so will be possible across our far
north. The pcpn should taper off later Thursday night with dry
weather on Friday as high pressure builds in.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Models continue to hint at a very weak short wave dropping down
into our area from the northwest Friday night into Saturday,
but vary in there timing and placement. With it being weak and
with some uncertainty, will just bring in some slight chance
pops across the area with this. Ptype looks to be mostly snow
but if it hangs around long enough into the day on Saturday, we
will warm up enough for any lingering pcpn to mix with some
rain.

Brief mid level ridging will work east across the area on
Sunday before the flow becomes more amplified as a trough
approaches from the west. This will eventually help push a cold
front east across our area Monday night into Tuesday. Some WAA
pcpn will develop ahead of this Sunday night with more
widespread pcpn spreading in ahead of the front Monday into
Monday night.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Squall line pushing quickly east into western Ohio and across
northern Kentucky attm. This will affect the TAFs in the first
hour or so of the period with gusty winds likely, especially at
the southern TAF sites. More stratiform type pcpn will then
linger for a few hours behind this line before coming to an
end. Cigs will likely fluctuate between low VFR and MVFR through
much of the rest of the day with some spotty instability
showers developing later this afternoon. As the gradient
tightens through the afternoon hours, wind gusts in the 25 to 35
knot range will be possible, possibly lingering into this
evening.

OUTLOOK...MVFR ceilings and visibilities will be possible
Thursday night into Friday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 4 PM EST this afternoon for OHZ060>065-
     070>074-077>082-088.
KY...Flash Flood Watch until 4 PM EST this afternoon for KYZ089>100.
IN...Flash Flood Watch until 4 PM EST this afternoon for INZ058-059-
     066-073>075-080.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGL
Hazardous weather outlook, Mar 1, 4:56 AM EST, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
456 AM EST Wed Mar 1 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-021000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Clark-Madison-Franklin OH-
Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
456 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition to a heavy rain and flash flood threat, severe
thunderstorms will remain possible this morning. The primary threat
will be damaging winds and isolated tornadoes.

Wind gusts of 30 to 40 mph will be possible this afternoon into this
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe and heavy rain reports.

OHZ026-034-035-042>046-051-052-021000-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-
456 AM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will taper off through mid morning. A few
storms may become severe. The primary threat will be damaging wind
and locally heavy rain.

Wind gusts of 30 to 40 mph will be possible this afternoon into this
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe and heavy rain reports.

In the hours before

Local storm report, Mar 1, 7:08 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             4 NE OSGOOD             39.17N 85.24W
03/01/2017  M0.75 INCH       RIPLEY             IN   COCORAHS

&&
Local storm report, Mar 1, 7:09 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
709 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     HAIL             E MONTGOMERY            39.25N  84.35W
03/01/2017  M1.00 INCH       HAMILTON           OH   TRAINED SPOTTER

&&

EVENT NUMBER ILN1700332

JGIBSON
Local storm report, Mar 1, 7:19 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
719 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     CARROLLTON              38.68N 85.16W
03/01/2017                   CARROLL            KY   TRAINED SPOTTER

            DOZEN TREES UPROOTED. WAREHOUSE AND CHURCH ROOFS BLOWN
            DOWN. SUBSTANTIAL DAMAGE TO CONCRETE BUILDING.

&&

JGIBSON
Local storm report, Mar 1, 7:20 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
720 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     TSTM WND DMG     FLORENCE                38.99N 84.64W
03/01/2017                   BOONE              KY   TRAINED SPOTTER

            MULTIPLE TREES AND LIGHT POLES DOWN. TRACTOR TRAILER
            BLOWN OVER. BUSINESS SIGNS BLOWN DOWN.

&&

JGIBSON
Local storm report, Mar 1, 7:21 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
721 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     HAIL             COLERAIN TOWNSHIP       39.26N 84.63W
03/01/2017  M1.00 INCH       HAMILTON           OH   AMATEUR RADIO

&&

JGIBSON
Local storm report, Mar 1, 7:22 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     HAIL             COLERAIN TOWNSHIP       39.26N 84.63W
03/01/2017  M1.00 INCH       HAMILTON           OH   AMATEUR RADIO

&&

JGIBSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:16 AM ESTSpecial Weather StatementILNCampbell29 min
Mar 1, 1:32 AM ESTFlash Flood WarningILNBoone, Campbell, Kenton8 hr
Mar 1, 1:59 AM ESTFlash Flood WarningILNCampbell, Kenton2 hr
Mar 1, 2:52 AM ESTSpecial Weather StatementILNBoone, Gallatin, Grant, Kenton53 min
Mar 1, 3:04 AM ESTSevere Thunderstorm WarningILNBoone, Campbell, Gallatin, Kenton41 min
Mar 1, 3:17 AM ESTSpecial Weather StatementILNCarroll, Grant, Owen28 min
Mar 1, 3:55 AM ESTFlash Flood WarningILNCampbell, Kenton6 hr
Mar 1, 4:04 AM ESTSevere Thunderstorm WarningILNLewis, Mason26 min
Mar 1, 4:20 AM ESTSevere Thunderstorm WarningILNLewis40 min
Mar 1, 4:33 AM ESTAreal Flood AdvisoryILNLewis, Mason, Robertson3 hr
Mar 1, 4:39 AM ESTTornado WarningILNLewis, Mason15 min
Mar 1, 4:48 AM ESTFlash Flood WarningILNBracken, Lewis, Mason, Robertson6 hr
Mar 1, 5:15 AM ESTSpecial Weather StatementILNGreenup30 min
Mar 1, 5:26 AM ESTSpecial Weather StatementILNMason34 min
Mar 1, 5:31 AM ESTAreal Flood AdvisoryILNLewis119 min
Mar 1, 5:45 AM ESTSpecial Weather StatementILNLewis30 min
Mar 1, 5:46 AM ESTFlash Flood WarningILNLewis4 hr
Mar 1, 5:53 AM ESTSevere Thunderstorm WarningILNLewis21 min
Mar 1, 6:15 AM ESTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin30 min
Mar 1, 6:30 AM ESTSevere Thunderstorm WarningILNBoone30 min
Mar 1, 6:39 AM ESTSevere Thunderstorm WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more36 min
Mar 1, 6:58 AM ESTTornado WarningILNBoone, Campbell, Kenton14 min
Mar 1, 7:00 AM ESTSevere Thunderstorm WarningILNBracken, Campbell, Grant, Owen, Pendleton45 min
Mar 1, 7:58 AM ESTSevere Thunderstorm WarningILNLewis47 min
Mar 1, 10:11 AM ESTAreal Flood WarningILNLewis, Mason, Robertson9 hr
Mar 1, 10:29 AM ESTWind AdvisoryILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more18 hr
Mar 1, 3:04 PM ESTRiver Flood WarningILNPendleton31 hr
Feb 28, 11:16 PM ESTSpecial Weather StatementILNDarke29 min
Feb 28, 11:43 PM ESTSpecial Weather StatementILNShelby32 min
Feb 28, 11:54 PM ESTSpecial Weather StatementILNPreble36 min
Mar 1, 12:04 AM ESTSpecial Weather StatementILNLogan41 min
Mar 1, 12:41 AM ESTSpecial Weather StatementILNHamilton49 min
Mar 1, 12:55 AM ESTAreal Flood AdvisoryILNDarke, Montgomery, Preble95 min
Mar 1, 1:23 AM ESTSpecial Weather StatementILNButler, Warren37 min
Mar 1, 1:28 AM ESTSevere Thunderstorm WarningILNButler, Hamilton, Warren16 min
Mar 1, 1:32 AM ESTSpecial Weather StatementILNHamilton43 min
Mar 1, 1:33 AM ESTSpecial Weather StatementILNClinton, Highland27 min
Mar 1, 1:55 AM ESTSpecial Weather StatementILNClermont, Hamilton, Warren35 min
Mar 1, 2:10 AM ESTSpecial Weather StatementILNBrown35 min
Mar 1, 2:11 AM ESTSpecial Weather StatementILNClinton, Fayette34 min
Mar 1, 2:21 AM ESTSpecial Weather StatementILNHamilton24 min
Mar 1, 2:22 AM ESTFlash Flood WarningILNBrown, Clermont, Clinton, Fayette, Highland, Warren8 hr
Mar 1, 2:34 AM ESTTornado WarningILNFayette, Highland, Ross26 min
Mar 1, 2:50 AM ESTSpecial Weather StatementILNFairfield, Hocking, Pickaway, Ross40 min
Mar 1, 2:58 AM ESTAreal Flood WarningILNButler, Hamilton18 hr
Mar 1, 3:04 AM ESTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross41 min
Mar 1, 3:09 AM ESTTornado WarningILNFairfield, Hocking23 min
Mar 1, 3:18 AM ESTFlash Flood WarningILNFayette, Highland, Hocking, Pickaway, Pike, Ross6 hr
Mar 1, 3:36 AM ESTTornado WarningILNClermont24 min
Mar 1, 3:42 AM ESTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking4 hr
Mar 1, 3:48 AM ESTSpecial Weather StatementILNClinton, Fayette, Highland27 min
Mar 1, 4:03 AM ESTSpecial Weather StatementILNAuglaize, Darke, Mercer, Shelby27 min
Mar 1, 4:05 AM ESTSpecial Weather StatementILNHighland25 min
Mar 1, 4:17 AM ESTSpecial Weather StatementILNPreble43 min
Mar 1, 4:24 AM ESTSpecial Weather StatementILNHardin36 min
Mar 1, 4:27 AM ESTAreal Flood AdvisoryILNFairfield, Fayette, Franklin, Hocking, Pickaway5 hr
Mar 1, 4:30 AM ESTSpecial Weather StatementILNPike, Ross30 min
Mar 1, 4:31 AM ESTSpecial Weather StatementILNChampaign, Logan, Miami, Shelby, Union44 min
Mar 1, 5:12 AM ESTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Greene, Logan, Madison and 3 more48 min
Mar 1, 5:17 AM ESTSpecial Weather StatementILNButler, Preble28 min
Mar 1, 5:29 AM ESTRiver Flood WarningILNClermont, Hamilton20 hr
Mar 1, 5:53 AM ESTSevere Thunderstorm WarningILNFayette, Greene, Madison26 min
Mar 1, 6:13 AM ESTSevere Thunderstorm WarningILNScioto19 min
Mar 1, 6:48 AM ESTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Greene, Hamilton and 2 more42 min
Mar 1, 6:58 AM ESTRiver Flood WarningILNClermont, Hamilton, Warren19 hr
Mar 1, 7:22 AM ESTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Highland, Pickaway, Ross23 min
Mar 1, 7:43 AM ESTSevere Thunderstorm WarningILNHighland, Pike, Ross47 min
Mar 1, 8:04 AM ESTTornado WarningILNAdams, Scioto14 min
Mar 1, 8:06 AM ESTAreal Flood AdvisoryILNAdams, Pike, Scioto84 min
Mar 1, 8:24 AM ESTSevere Thunderstorm WarningILNScioto25 min
Mar 1, 9:24 AM ESTAreal Flood WarningILNHamilton51 min
Mar 1, 9:28 AM ESTAreal Flood WarningILNHocking, Pickaway, Ross3 hr
Mar 1, 9:44 AM ESTAreal Flood WarningILNBrown, Clermont, Clinton, Fayette, Hamilton, Highland and 1 more3 hr
Mar 1, 10:31 AM ESTAreal Flood AdvisoryILNButler, Hamilton, Warren89 min
Mar 1, 10:39 AM ESTRiver Flood WarningILNHocking31 hr
Mar 1, 11:24 AM ESTRiver Flood WarningILNAdams17 hr
Mar 1, 12:12 PM ESTRiver Flood WarningILNPike, Scioto62 hr
Mar 1, 12:27 PM ESTAreal Flood WarningILNHocking, Pickaway, Ross3 hr
Mar 1, 1:04 PM ESTRiver Flood WarningILNRoss5 hr
Mar 1, 2:14 PM ESTSpecial Weather StatementILNChampaign, Clark, Greene, Union, Warren46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.